Alert archive / Texas / High Wind Watches in 2011
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 30, 2011, 3:14 PM CST. It took effect at Feb 1, 2011, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2011, 3:14 PM CST (21:14 UTC)
- In effect from
- Feb 1, 2011, 3:00 AM CST
- Expired
- Jan 31, 2011, 3:55 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS74 KMAF 302114 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 314 PM CST SUN JAN 30 2011 ...STRONG NORTHEAST WINDS EXPECTED LATE MONDAY NIGHT IN THE PASSES OF THE GUADALUPE MOUNTAINS... .A STRONG COLD FRONT WILL MOVE THROUGH THE GUADALUPE MOUNTAINS LATE MONDAY NIGHT RESULTING IN STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS ESPECIALLY. SUSTAINED WINDS OF 35 TO 45 MPH WILL BE POSSIBLE. WINDS WILL SUBSIDE LATE TUESDAY AFTERNOON. TXZ258-311245- /O.NEW.KMAF.HW.A.0003.110201T0900Z-110201T2100Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 214 PM MST SUN JAN 30 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. * TIMING: 3 AM MST LATE MONDAY NIGHT THROUGH 5 PM MST TUESDAY AFTERNOON * WINDS: NORTHEAST 35 TO 45 MPH WITH A FEW HIGHER GUSTS NEAR 60 MPH. * IMPACTS: HIGH PROFILE VEHICLES MOVING THROUGH GUADALUPE PASS MAY HAVE SOME DIFFICULTY MAINTAINING CONTROL. WINTER WEATHER IS ALSO EXPECTED DURING THIS TIME PERIOD COMPLICATING DRIVING CONDITIONS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
748 WWUS74 KMAF 310955 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 355 AM CST MON JAN 31 2011 ...HIGH WINDS EXPECTED THROUGH THE GUADALUPE PASS TONIGHT AHEAD OF A COLD FRONT AND AGAIN TUESDAY AFTER THE FRONT PASSES... .SOUTHWEST WINDS FEEDING INTO A SURFACE LOW ARE EXPECTED TO REACH HIGH WIND CRITERIA TONIGHT BUT DROP OFF BEFORE SUNRISE. ONCE THE COLD FRONT PASSES EARLY TUESDAY MORNING THE WIND WILL PICK UP AGAIN OUT OF THE NORTHEAST AS A TIGHT PRESSURE GRADIENT PUSHES SOUTHWARD. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. A HIGH WIND WARNING IS IN EFFECT TONIGHT INTO TUESDAY. WINDS SPEEDS WILL SUBSIDE LATE TUESDAY AFTERNOON BUT ARE EXPECTED TO PICK UP AGAIN TUESDAY NIGHT OUT OF THE NORTHEAST AS A SECONDARY SURGE PUSHES IN. A HIGH WIND WARNING IS ALSO IN EFFECT FOR THE GUADALUPE MOUNTAINS TUESDAY NIGHT. TXZ258-312200- /O.UPG.KMAF.HW.A.0003.110201T0900Z-110201T2100Z/ /O.NEW.KMAF.HW.W.0006.110201T0300Z-110201T1500Z/ /O.NEW.KMAF.HW.W.0007.110202T0000Z-110202T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 255 AM MST MON JAN 31 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 5 PM TUESDAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST TUESDAY. A HIGH WIND WARNING HAS ALSO BEEN ISSUED FROM 5 PM TUESDAY TO 5 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: 8 PM MST TONIGHT THROUGH 8AM MST TUESDAY AND AGAIN 5PM MST TUESDAY TO 5AM MST WEDNESDAY. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH TONIGHT BECOMING NORTHEAST AROUND DAYBREAK. NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH TUESDAY NIGHT. * IMPACTS: HIGH PROFILE VEHICLES DRIVING THROUGH GUADALUPE PASS MAY BE BLOWN OVER. ALTERNATE ROUTES SHOULD BE CONSIDERED OR TRAVEL DELAYED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 30, 11:06 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 30, 11:06 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1106 AM CST SUN JAN 30 2011
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
LEADING EDGE OF FRONT HAS PUSHED INTO HOB/MAF TAF SITES BUT NOT
EXPECTED TO MAKE IT MUCH FARTHER SW. AS SUCH NLY WINDS THIS MORNING
WILL BECOME W-NW DURING THE AFTERNOON WHILE GENERALLY STAYING
BELOW 15KTS. ONLY VFR CLOUDS/VSBY EXPECTED THRU THE NIGHT. SW-W WINDS
MONDAY AHEAD OF STRONG COLD FRONT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Jan 30, 3:13 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CST SUN JAN 30 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-312115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 313 PM CST SUN JAN 30 2011 /213 PM MST SUN JAN 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER HAS RESULTED IN CRITICAL FIRE WEATHER ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 5 PM MST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE DAVIS MOUNTAINS AND ON THE MARFA PLATEAU MONDAY AND A FIRE WEATHER WATCH HAS BEEN ISSUED. A VERY COLD AIRMASS WILL SURGE SOUTHWARD INTO WEST TEXAS AND SOUTHEAST NEW MEXICO LATE MONDAY INTO TUESDAY MORNING...AND WILL BRING THE COLDEST AIR SO FAR THIS WINTER SEASON TO THE REGION. AS THE COLD AIR MOVES SOUTH EARLY TUESDAY MORNING AN UPPER AIR DISTURBANCE WILL PASS ACROSS THE AREA. THIS WILL INCREASE THE CHANCE OF A MIXED BAG OF PRECIPITATION. INITIAL PRECIPITATION MAY BE IN THE FORM OF RAIN AND THEN TRANSITION TO SNOW BEFORE OR AROUND SUNRISE. ANY RAIN THAT FALLS WILL HAVE A CHANCE TO FREEZE ON ROADS AND BRIDGES. SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES IN IS POSSIBLE. THE MOST FAVORED AREA FOR WINTRY PRECIPITATION WILL VERY GENERALLY BE ALONG AND NORTH OF INTERSTATE 20 AND A WINTER STORM WATCH HAS BEEN ISSUED FOR THESE AREAS FOR TUESDAY. THE COMBINATION OF VERY COLD AIR AND INCREASED NORTHERLY WINDS WILL BRING WIND CHILLS IN THE SINGLE DIGITS ABOVE ZERO TO SINGLE DIGITS BELOW ZERO FOR MOST AREAS NORTH OF INTERSTATE 20 TUESDAY THROUGH WEDNESDAY...BUT EVEN LOWER WIND CHILLS FOR THE GUADALUPE MOUNTAINS. AS THE FRONT MOVES THROUGH GUADALUPE PASS HIGH WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING WITH SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. WITH WINTER WEATHER POSSIBLE IN THE GUADALUPE MOUNTAINS TRAVEL MAY BECOME DANGEROUS. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED LOCAL INTEREST SHOULD STAY ABREAST OF THE LATEST WEATHER INFORMATION AND BE PREPARED FOR BITTER COLD TUESDAY AND WEDNESDAY WITH COLD WEATHER THROUGH FRIDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 6:02 AM CST | Red Flag Warning | MAF | 12 hr | |
| Jan 30, 2:52 PM CST | Fire Weather Watch | MAF | 15 hr | |
| Jan 30, 3:50 PM CST | Winter Storm Watch | MAF | Andrews, Borden, Dawson, Ector, Gaines, Howard and 6 more | 14 hr |
Nearby
High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.